| Catalog Number |
0112960 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Hernia (2240); Insufficient Information (4580)
| Date of Event |
05/23/2007
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax mesh and perfix plug (x2).As reported, the patient is making a claim for an adverse patient outcome against the perfix plug (x1) which was implanted on (b)(6) 2005.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax mesh and perfix plug (x2).As reported, the patient is making a claim for an adverse patient outcome against the perfix plug (x1) which was implanted on (b)(6) 2005.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2005 - patient was diagnosed with left inguinal hernia and ventral hernia thereby underwent open repair with the implant of perfix plug (device 1) for inguinal hernia and ventralex patch (device 2) for ventral hernia.Per op notes, "the left inguinal hernia repair was performed, a medium sized perfix plug and patch (device 1) was placed.The ventral hernia in the umbilical region was approached next, a ventralex mesh (device 2) was placed in he abdominal wall." (b)(6) 2007 - patient was diagnosed with recurrent left inguinal hernia thereby underwent repair with the removal of mesh (device 1).Per op notes, "the left groin was dissected, the plug (device 1) was removed.A 3dmax mesh (device 3) was placed into the peritoneum using sutures." (note: the previously placed ventralex mesh (device 2) was not seen during this procedure).